Next Article in Journal
On Statistically Convergent Sequences of Fuzzy Numbers
Previous Article in Journal
Frictionless Contact between a Rigid Stamp and an Elastic Layered Composite Resting on Simple Supports
Article Menu

Article Versions

Export Article

Mathematical and Computational Applications is published by MDPI from Volume 21 Issue 1 (2016). Articles in this Issue were published by another publisher in Open Access under a CC-BY (or CC-BY-NC-ND) licence. Articles are hosted by MDPI on as a courtesy and upon agreement with the previous journal publisher.
Open AccessArticle
Math. Comput. Appl. 1999, 4(3), 273-282;

A Comparison of Different Versions of the Method of Multiple Scales for an Arbitrary Model of Odd Nonlinearities

Department of Mechanical Engineering, Celal Bayar University 45140, Muradiye, Manisa, Turkey
Author to whom correspondence should be addressed.
Published: 1 December 1999
PDF [3031 KB, uploaded 5 April 2016]


A general model of cubic and fifth order nonlinearities is considered. The linear part as well as the nonlinearities are expressed in terms of arbitrary operators. Two different versions of the method of multiple scales are used in constructing the general transient and steady-state solutions of the model: Modified Rahman-Burton method and the Reconstitution method. It is found that the usual ordering of reconstitution can be used, if at higher orders of approximation, the time scale corresponding to that order is considered and all other time derivatives are ignored. Results are applied to an example and steady-state solutions are compared numerically for both methods.
This is an open access article distributed under the Creative Commons Attribution License (CC BY 3.0).

Share & Cite This Article

MDPI and ACS Style

Pakdemirli, M.; Boyacı, H. A Comparison of Different Versions of the Method of Multiple Scales for an Arbitrary Model of Odd Nonlinearities. Math. Comput. Appl. 1999, 4, 273-282.

Show more citation formats Show less citations formats

Article Metrics

Article Access Statistics



[Return to top]
Math. Comput. Appl. EISSN 2297-8747 Published by MDPI AG, Basel, Switzerland RSS E-Mail Table of Contents Alert
Back to Top